Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 315, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 17, 2017, 3:22 PM CDT for Montague County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2017, 3:22 PM CDT (20:22 UTC)
- Expired
- Sep 17, 2017, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:19 PM CDT, 3 minutes earlier.
Area forecast discussion, Sep 17, 3:19 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 319 PM CDT Sun Sep 17 2017 .DISCUSSION... Another hot late summer day is in progress across North Texas with temperatures running 5 to 7 degrees above normal. Cooler weather is located just to our north but it won't be coming down anytime soon. A cold front is draped across central Oklahoma into northwest Texas at this time and is serving as a focus for scattered shower and thunderstorm activity. One strong storm has developed across northern Montague county and the threat for a few storms will continue mainly across our northwest counties through this evening. Some small hail and gusty winds will be possible with the strongest storms. This activity will diminish this evening with loss of heating. The front will retreat northward overnight into Monday as flow aloft becomes more zonal. With west and southwest flow aloft, temperatures will again warm into the low to mid 90s. Outside of some isolated convection in the far southeast counties, most areas will remain dry. The generally flat pattern will prevail through mid week with only very low PoPs across the eastern counties. As we get into late Wednesday and Thursday, the flow over the western U.S. will become more amplified as a large trough digs along the west coast. A little more moisture will be transported northward as low level southerly flow strengthens a bit across North Texas. We'll still remain fairly capped across the region although it will become weaker with time on Thursday suggesting a slightly better chance of thunderstorms during the afternoon. We'll keep PoPs at 20% areawide. The large upper trough to the west will be very slow moving through the end of the week with the global guidance now suggesting that a large upper low will cut off from the main flow and become positioned across the southwest U.S. This should keep the cooler air bottled up to the north of us and the better rain chances well removed from the region. There is some indication that the upper low will become dislodged by the latter part of next weekend, but confidence in this is quite low. In the meantime, we'll remain relatively dry across the region through the upcoming week with high temperatures in the 90s. Dunn && .AVIATION... /Issued 122 PM CDT Sun Sep 17 2017/ /18Z TAFs/ The persistence forecast will continue: VFR with south flow. A meager low-level jet will attempt to saturate the top of the nocturnal boundary layer, but any MVFR ceilings will be brief. This may need to be addressed with a TEMPO at Waco, but it is too early to introduce that. The flow aloft will become more zonal on Monday, but the boundary layer moisture (850mb and below) will remain well capped by extraordinarily dry mid-level air. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 94 76 94 77 / 5 5 5 10 10 Waco 72 94 74 95 76 / 0 5 5 10 10 Paris 69 91 71 92 73 / 5 10 5 20 10 Denton 71 93 73 95 75 / 5 5 5 10 10 McKinney 71 92 73 93 74 / 5 5 5 10 10 Dallas 74 94 77 95 77 / 5 5 5 10 10 Terrell 71 92 74 94 75 / 0 5 5 20 10 Corsicana 72 93 74 92 75 / 0 10 5 20 10 Temple 71 92 73 94 75 / 5 10 5 10 10 Mineral Wells 70 93 72 95 73 / 5 5 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 17, 3:22 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 322 PM CDT Sun Sep 17 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 322 PM CDT Sun Sep 17 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Isolated thunderstorms are expected through tonight along and northwest of a line from Breckenridge and Possum Kingdom to Sherman/Denison. Severe weather is not expected, but gusty outflow winds and small hail may accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday through Wednesday, thunderstorms will primarily impact areas from Cameron and Hearne to Palestine. Lightning and gusty winds will be the primary hazards. Thunderstorms will be possible areawide on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Sep 17, 3:02 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
302 PM CDT SUN SEP 17 2017
TXZ091-172030-
Montague TX-
302 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTAGUE COUNTY UNTIL
330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 3
miles northeast of Ringgold, or 7 miles northwest of Nocona, moving
northeast at 20 mph.
Half-inch hail and wind gusts up to 50 mph will be possible with
this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Nocona, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3398 9764 3395 9759 3391 9759 3389 9755
3368 9798 3389 9798 3385 9786 3386 9783
3388 9782 3388 9781 3390 9779 3389 9778
3392 9778 3391 9776 3394 9776 3394 9773
3399 9769
TIME...MOT...LOC 2000Z 247DEG 16KT 3384 9784
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:02 PM CDT | Special Weather Statement | FWD | Montague | 28 min |
| Sep 17, 4:53 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.